MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN MEGAFINE NDLE 2.5IN; E-Z CLEAN MEGAFINE NEEDLE 2.5 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN MEGAFINE NDLE 2.5IN; E-Z CLEAN MEGAFINE NEEDLE 2.5 INCH
Model Number 0118A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Event date: only event year known: 2022.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device batch number, and no [non-conformances / manufacturing irregularities] were identified.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information was requested, and the following was obtained: what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful third degree burn the burn site looks deep, whitening or blackened and charred - third degree what medical intervention was used to treat the burn? (such as salve or stitches) - antibiotic ointment.Besides the burn, did the patient experience any adverse consequence due to the issue? none documented.Are there any anticipated long-term effects from the burn or injury? not at this time, provider plan is to let burn mature for 1 year and reassess for surgical needs what is the current patient status? stable.Will the device be returning for analysis? if yes, to whom should the shipper kit be sent to? sent to (b)(6) eth/endo surgery.Are the photos of the burn that you could share? if yes please send them to (b)(4).Are the photos of the device that you could share? if yes please send them to (b)(4) - no, sending device.What was the surgical procedure? tonsillectomy.Does the surgeon believe there is there an alleged deficiency to the device that led to patient burn and if so why? yes - outcome.What generator was being used? what power levels was generator set to? what was the estimated activation time of the device? 5 minutes.How was the device cleaned throughout the procedure? manually with sterile cloth.What returned electrode was being used? what pencil was being used? covidien.When the device is returned can we please have the pencil returned as well? what was used to place the electrode into the pencil? manual - hand.What was the exact position of the burn on the lip? see photo.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
See attached medwatch mw5112003.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/29/2022.Photo analysis: this is an analysis of an image submitted for evaluation.Image: a single photo of the oral/lip associated with (b)(4) is evaluated.There was a burn on the left oral commissure, which is deep into the muscle layer with tissue defects involving the entire skin and part of the muscle and oral mucosa.The injury is considered a third-degree burn.No conclusion could be reached as to how this issue occurred through photo analysis.Because the instrument was not returned our evaluation is limited.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/22/2022.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned samples revealed that the 0118a devices were received in normal wear and with no apparent damaged.The instrument was tested for continuity and no anomalies were noted with the functionality of the device.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.

Brand Name
E-Z CLEAN MEGAFINE NDLE 2.5IN
Common Device Name
E-Z CLEAN MEGAFINE NEEDLE 2.5 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key15758945
Report Number3005075853-2022-07692
Device Sequence Number6175023
Product Code GEI
UDI-Device Identifier10614559101414
UDI-Public10614559101414
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0118A
Device Catalogue Number0118A
Device Lot NumberSAMPCZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer11/18/2022
12/13/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date11/29/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown